Discussion Board › Forums › General Discussion › Shrinkage!!!
- This topic has 13 replies, 10 voices, and was last updated 15 years, 7 months ago by jmoneypenny.
October 15, 2007 at 3:33 am #15939jmoneypennyMember
Hi Caroline! I was wondering if no news was good news with you, and I’m glad that it is! What is this FOLFOX thing, anyway? I don’t think I ever heard of it before. But I’m real glad it’s working well for you – good luck for continued good health!!
-JoyceOctober 14, 2007 at 9:04 pm #15938julesSpectator
I am so pleased that folfox is working for you. I have read your blog – it is truly inspirational, and it comes through your postings that you are a very courageous woman who is determined to live her life to the full in spite of the obstacles that this disease sometimes throws at you. Obviously you draw great strength from your family and friends who surround you with love and support, I admire you all greatly.
lots of love, JulesOctober 14, 2007 at 7:40 pm #15937marionsModerator
Hello Caroline, Jeff and Evan, Anna and Bill,
As always, it is inspring to be reading your posts and especially when the news is as good as today.
Love to all and wishing for continued success with your treatments.
MarionsOctober 14, 2007 at 2:43 pm #15936evan14Member
Hello Caroline, it was nice to see you post. IOctober 13, 2007 at 4:28 pm #15935jeffgMember
Hi Caroline, I haven’t been posting on the site lately but just wanted to pipe in and say Your one bundle of inspiration ! I’ve been reading your Family Blog from the begining and just admire your gusto! You are certainly showing how persistence and never giving up hope, (positive thinking) can benefit those of us fighting this no longer rare disease. I’m happy that FOLFOX is holding all stable at present. I am holding stable at present as well. Will have follow-up scans and etc. in two months. Only taking my evening concoction of herbs and spices about an hour before bedtime and the least amount of pain meds possible. I was out teaching my grandson how to ride his bike the last couple of days. Hurray! and thank God he took off riding without me trying to run along side on evning two. It made me so happy to see how proud his face and demeanor glistened. It may have tuckered me out but it was definitely worth it. Caroline, I wish you the best and look forward to reading your blogs of motivation.
Jeff G.October 13, 2007 at 3:06 pm #15934caroline-stouferSpectator
Hi! Caroline Stoufer of Colorado here. I’ve been really busy with the summer season in our tourist town, that I’ve just been blogging. and hadn’t had time for the discussion group. Also my new chemo regimen can really knock me out which means I can’t do as much work. But I’m back!
I am on FOLFOX and have been for 9 treatments. It seems to be working as my last two CT scans this summer show the 12 tumors in my liver as stab;e. A good friend of ours with colon cancer did it for six ttreatments and was pronounced stable. FOLFOX does take it’s toll on the soft tissues of the head.l I have a huge hole in my septem, my esophagus gets sore and I drink aloe juice for that. I worry that it’s killing brain cells and I seem to have chemo brain a lot. I have side effects for which I take a multitude of rx drugs and vitamins. Anyone out there done SIRT spheres? I’m looking at this treatment for down the road. I found a really good doctor that does it.
All for now. Hope everyone is doing as well as can be expected. My prayers are for all of us and our loved ones and caregivers.
Sincerely, Caroline Stoufer of Ouray, Colorado
PS I did the Sorafenib trial in the spring of 2006, but it didn’t work for me. Good luck to those of you giving it a go. Stay out of the sun which can aggravate it.October 13, 2007 at 5:37 am #15933magazine2Spectator
Hi I was wondering if this treatment ended up working and how is the patient doing?
My reg. email is email@example.com… Thanks and hope to hear from you.
dianeAugust 20, 2007 at 11:27 am #15932
It’s rather irritating than painful. It looks like dilated capillaries on his face ( like blushing ) an really dry skin on hands and legs – skin is peeling off – but it’s rather cosmetic than medical problem . He also has a problem with greater sweating . Everything is bearable , and to be perfectly candid – the longer the therapy last – the better .
You have to be tough – results will come sooner or later
AnnaAugust 17, 2007 at 1:53 pm #15931billSpectator
That’s excellent news and very encouraging. Continued good luck!
My wife had severe itching and rash with Tarceva a year ago and had to discontinue using it. She will be starting sorafenib next week and is concerned about the same thing happening. How bad is your father’s itching and skin irritation?
BillAugust 17, 2007 at 7:53 am #15930
We’ve just receive results of CT after 3 months of taking sorafenib – they are really marvelous:
” In comparison to the CT scan on the day of 12.05.2007 size and number of lesions in liver and size and number of increased lymph nodes ( above head of pacreas and in the area of diaphragm ) without changes . It is necessary to pay attention on weaker saturation after dosing contrast medium – regression? . Despite image of CT scan of abdominal cavity without changes . “
My father is taking two pills of sorafenib twice a day . Despite the itching and skin irritation there is no side effects .
Father is after two operetions and two cykles of standard chemo – cisplatinum with some admixtures . First operation in 2005 he had a resection of a tumor situated just in the center of a liver , and cisplatin sessions after .
10.2006 after the CEA ( up to standard ) and Ca19-9 ( 79 ) checkup , he took referral for tomography and MR . Despite the suspition of bile ducts hamartoma , and fatty degeneration there were three areas of abnormal contrast intensification . First one (diameter 32mm ) was near liver vein , second one ( ~10mm) was in VII segment and third one (30mm) was situated marginal in II segment .
After the second operation the histopatology has shown that rate of malignacy of the tumor decreased from the G3 class to G2.
Three months after operation reccurence occured . Dad is under prof. Szczylik’s care . After the first session of Sorafenib there was a shrinkage . After two following months we are really really happy becouse of the slow death of tumor .
My father is unusually , extreamly mantally and phisically strong man . And J hope we are good suppert for him .
AnnaAugust 15, 2007 at 3:37 pm #15929billSpectator
Any more success wit the Sorafenib? What about side effects, especially in comparison to other chemo drugs? Thanks.
BillJune 14, 2007 at 9:22 am #15928
Thank you for the contact to Sara .
The professor who is my fother’s therapy leader has been to the ASCO meeting in Chicago – so we’ve got information at first hand . I’ll try to write something more about the therapy and precise results after consultation with doctor .
AnnaJune 13, 2007 at 5:08 pm #15927stacieMember
Anna, you may want to contact firstname.lastname@example.org, she is the Director of patient advocacy for the foundation and got some information on Sorafenib at the recent ASCO meetings in Chicago which she attended for all of us.June 13, 2007 at 11:23 am #515
After the first session of Sorafenib ( one month , 4 pills every day ) there is a shrinkage !!!. My father-in-low is doing very very well , is very active , still working . After the termoembolization near the portal vein there was reccurance – but we are in the programme of researching sorafenib’s influence on cholangio
Best wishes to you all !
- The forum ‘General Discussion’ is closed to new topics and replies.